Good Day, my son often suffers from stuffy head symptoms - sinusitis / Rhinitis symptoms. He has tested negative to the many allergy tests he has had. He also has had an operation to enlarge his sinuses to help drain and prevent infections. The problem is he still tends to suffer from the symptoms - particularly while at boarding school in Pretoria.
My concern is the continued use of antibiotics. He was sent to the local GP, again, this last week and gets prescribed a 7 day course of Augmentin (28 x SR tabs). I am against the continued use of antibiotics. Am I wrong ?
Antibiotics are unlikely to exacerbate the sinus symptoms, and it sounds like your son is suffering considerably. It may be that he has a mild immune deficiency and cannot fight off normal sinus bacteria. It sounds like you have exhausted all the surgical and medication options and still the problem continues. Ask the doctor to do a full immune screen such as looking at Immunoglobulin levels (IgA, IgG, IgM and IgE), plus antibodies to common bacteria (Streptococcus and Haemophilus) and gauge how well his immune system is functioning
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.